Skip to main content

Dr Gechun Liang

I am an Associate Professor at the Department of Statistics. Prior to that, I was a Lecturer at the Department of Mathematics, King’s College London (2013-2017); a Postdoctoral Research Fellow at the Oxford-Man Institute of Quantitative Finance (2010-2013). I am still affiliated with the Oxford-Man Institute, where I now hold Associate Membership. I completed my D.Phil. (Ph.D.) in Mathematics at the Mathematical Institute, Oxford University in 2011, under the supervision of Terry Lyons and Zhongmin Qian.

The link to my personal webpage

My research interests are mainly focused on mathematical finance and stochastic analysis. I am especially interested in

  • stochastic control and backward stochastic differential equations;
  • optimal stopping and free boundary problems;
  • viscosity solutions and numerics;
  • optimal investment and forward preferences;
  • credit and funding liquidity risks.
Selected publications:  
  • Representation of homothetic forward performance processes in stochastic factor models via ergodic and infinite horizon BSDE, (with Thaleia Zariphopoulou), SIAM Journal on Financial Mathematics, Vol.8, No.1, (2017), 344-372. 
  • A multidimensional exponential utility indifference pricing model with applications to counterparty risk, (with Vicky Henderson), SIAM Journal on Control and Optimization, Vol.54, No.2, (2016), 690-717.
  • Stochastic control representations for penalized backward stochastic differential equations, SIAM Journal on Control and Optimization, Vol.53, No.3, (2015), 1440-1463. 
  • Funding liquidity, debt tenor structure, and creditor’s belief: An exogenous dynamic debt run model, (with Eva Lutkebohmert and Wei Wei), Mathematics and Financial Economics, Vol.9, No.4, (2015), 271-302.
  • Pseudo linear pricing rule for utility indifference valuation, (with Vicky Henderson), Finance and Stochastics, Vol.18, No.3, (2014), 593-615.
  • A multi-period bank run model for liquidity risk, (with Eva Lutkebohmert and Yajun Xiao), Review of Finance, Vol.18, No.2, (2014), 803-842.
  • The backward stochastic dynamics on a filtered probability space, (with Terry Lyons and Zhongmin Qian), Annals of Probability, Vol.39, No.4, (2011), 1422-1448.

The link to my publications

Gechun Liang

Department of Statistics

University of Warwick

Coventry, CV4 7AL, U.K.


Office: MS Building 2.07

Telephone: +44 024 76528036

Office hours: 2:30pm-3:30pm Tuesday 4:30pm-5:30pm Friday